MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Catalog Number ATG120126
Medical Device Problem Codes Break (1069); Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.One video received and reviewed.In the video, a health care professional using unknown inflation device pressurizing the catheter balloon which was broken from the catheter shaft proximally and the balloon was noted be in inverted condition.Further, while pressurizing leak from the porthole near to the proximal end of catheter shaft could be observed.No other anomalies were noted.One fluoroscopic video received and reviewed.In the fluoroscopy video depicts what appears to be angioplasty of the superior vena cava via a right jugular access.The un-inflated balloon has been advanced to the area of interest.Further, the balloon was in not inflated condition and there was no evidence of leak nor rupture could be observed.No other anomalies were noted.Based on the submitted radiographic video, no conclusion could be confirmed but from the real-time received video shows leakage from the proximal end of catheter and balloon had break from the proximal end of catheter joint could be observed.Therefore, the investigation was confirmed for reported leak and identified break issue.However, the investigation remains inconclusive for the reported inflation issue due to device condition in the video and also no sample is available for functional testing.A definitive root cause for the reported leak and inflation, identified break issues could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 01/2026), h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly cannot be filled properly after being sent to the lesion location.It was further reported that there was allegedly a air leakage at the position where the balloon head overlapped with the delivery rod.There was no reported patient injury.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19707899
Report Number2020394-2024-01001
Device Sequence Number6917424
Product Code DQY
UDI-Device Identifier00801741060724
UDI-Public(01)00801741060724
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberATG120126
Device Lot Number93NH0096
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Initial Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown